How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28195
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I took a laxative and had my bowel movements. I then had a

Customer Question

I took a laxative and had my bowel movements. I then had a stomach ache for a day or so and my stools are now black. What do you think this is about
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Black stool is not normal.
If you do not take any other medications this should looked into further.
Black stool suggests bleeding from the stomach or small intestine commonly.
Blood turns black by bacterial action.
This can be due to the bleeding ulcers, or tumors, or from infection even.
Please see your doctor soon or go to the ER for further evaluation.
You will need endoscopies and your doctor will arrange for that.
Thank you for sharing your concerns with us today. If you have any additional questions or need further clarifications, please do not hesitate to ask. I am here to answer them. I wish you good health. Regards, ***** *****
Customer: replied 1 year ago.
I am feeling fine now and no pain and stools are looking somewhat better
Expert:  Dr Basu replied 1 year ago.
Ok
do you take any iron supplement or peptobismol?
they can cause dark stool as well.
However, since you are feeling fine, probably not active bleeding and not urgent.
Still, I will suggest a colonoscopy if not done recently.
Best wishes
Customer: replied 1 year ago.
I took peptobismol right afterwards a day ago. Today's stool was still a little dark but not like the day before. I do not have any pain and feel fine
Expert:  Dr Basu replied 1 year ago.
That sounds good.
Seems like peptobismol related.
Best wishes

Related Medical Questions